Another characterization of round spheres
Bull. Korean Math. Soc. 1999 Vol. 36, No. 4, 701-706
Seung-Won Lee and Sung-Eun Koh
Konkuk University, Konkuk University
Abstract : A characterization of geodesic spheres in the simply connected space forms in terms of the ratio of the Gauss-Kronecker curvature and the (usual) mean curvature is given: An immersion of $n$ dimensional compact oriented manifold without boundary into the $n+1$ dimensional Euclidean space, hyperbolic space or open half sphere is a totally umbilic immersion if the mean curvature $H_1$ does not vanish and the ratio $H_n/H_1$ of the Gauss-Kronecker curvature $H_n$ and $H_1$ is constant.
Keywords : Gauss-Kronecker curvature, mean curvature, principal curvature, umbilical point, Minkowski formula
MSC numbers : Primary 53C40, 53C42
Downloads: Full-text PDF  

Copyright © Korean Mathematical Society. All Rights Reserved.
The Korea Science Technology Center (Rm. 411), 22, Teheran-ro 7-gil, Gangnam-gu, Seoul 06130, Korea
Tel: 82-2-565-0361  | Fax: 82-2-565-0364  | E-mail:   | Powered by INFOrang Co., Ltd